Announcement

Collapse
No announcement yet.

Itching and scratching

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mbravo129
    replied
    My phospherous level was at 8.1 but i never had the itching feeling, at all. I got it down to 6.6, thats when the itching started but the itching only happened when i had dialysis. i also started to break out on my face. my dr didnt know why or ever heard of itching only when i was in the treatment center (which is what they all say). i told them it might be the dialyzer. i was at another treatment center for months and never had this problem. when i came to davita, thats when it started. they changed the brand of the dialyzer tube 4 times. they got me on a hypoalergenic one. (they said its my last option) the itching is less(i still itch here and there but not as bad) my face still breaks out (not as bad as before). im thinking it can also be the brand of hepren or the solution they used to clean the chairs. im gonna bring a sheet and cover the chair and see what happens. dont just go by what the drs or the people at the center say. look at all your options.

    Leave a comment:


  • cpi3per1
    replied
    I guess in my case the itching wasn't from low phospherous levels since I'm at 3.6 which is in the normal range. Also, I cannot take Gabapenten for a couple of reasons. #1 I gained a tremendous amount of weight when I was on that and #2 I found my normally cool, calm and collected outlook on life turning into a rage at the smallest thing. I don't know why either of those things occured, but they are side effects I can live without. I'm certainly glad it works for the majority of you though. Chris

    Leave a comment:


  • cmj1957
    replied
    Have you had your phosphate and potassium levels checked recently? High potassium can make you very itchy!

    Leave a comment:


  • Willfight
    replied
    Gabapentin has had studies proving it's beneficial in itching when most topical and routine oral medicines have been proven ineffective. So if you've tried lotions, creams, including anesthetic creams and any oral short term antihistamines, corticosteroids and prenisolone, maybe you should talk to your doctors about trying Gabapentin. I'm on 200 mg for parathesia and nerve pain from fibromyalgia. I still itch but the studies used higher doses. I have tried special creams, soaps and shampoos...nothing has helped so far. I literally use an old fork to scratch with because it's too painful for my hands and arms to scratch. The fork feels wonderful! I know it's bizarre but it's allowed me to fall asleep some nights. Hope you find something that helps! Hugs!

    Leave a comment:


  • imbarbara
    replied
    ( subject: "ITCHING"...)

    You need to speak with your nephrologist or your care team at your dialysis center about your itching; the solution is to get your phosphorus levels down within normal range; itching is a sign of elevated phosphorus and is nothing to play with; you can go blind and/or deaf, you can have lots of vascular issues as well as brittle bones. So please do not play with elevated phosphorus if you're on a binder make sure to take them as directed (every meal do not skip) and if your binder is not working perhaps it needs to be increased or changed there's more than just one phosphorus binder; what most people on dialysis do not realize is that phosphors can only be removed through fecal matter"when you go to the bathroom" the dialysis dialyzers do not catch the molecules of phosphorus they are way too large and too heavy and stay trapped in your body; when you get your phosphorus in the normal range you will stop itching (I promise) I am a Hemodialysis patient and have been since 02/03/2010.
    I believe in preaching about phosphorus. For a few years I was noncompliant, I realized my eyesight wasn't as good and neither is my hearing; now I'm on the right binders, my phosphorus level is 4.1; labs are drawn every month, within 2 days after, you should get a report look at your phosphorus level it is extremely essential for your Health,
    I'm a patient at DaVita in Elk City Oklahoma I hope this helps at least one, really I hope it helps many.
    Bye-bye, have a blessed day. 🤗 Don't forget your 💊...

    Leave a comment:


  • pinstripes7
    replied
    I had the same problem and went to my M.D. Was prescribed Gabapentin 100mg. Worked like a charm for me.
    Give it a shot.

    Leave a comment:


  • cpi3per1
    replied
    Oh my gosh, I can't believe someone has actually got the same problem I do. There was a post a while back that mentioned that the itching has something to do with your phospherous level. My own personal experience is that my head itches, nothing else so far, but it drives me insane sometimes with the itching. Went to a dermatologist and she told me to use a certain kind of shampoo and it isn't helping. I don't know what my phospherous level is, so I better get that checked. Good luck to you! chris

    Leave a comment:


  • cbrandt57
    started a topic Itching and scratching

    Itching and scratching

    Itching, when will it stop
Working...
X